Alert archive / Indiana / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 79, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 14, 2017, 5:55 PM EDT for Cass County, Fulton County, Indiana. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2017, 5:55 PM EDT (21:55 UTC)
- Expired
- Jun 14, 2017, 6:45 PM EDT
- In force
- 50 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cass County, IN, Fulton County, IN
The radar
The Northern Indiana radar (KIWX), 73 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 4:32 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.9 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 971 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1054 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
593
WUUS53 KIWX 142155
SVRIWX
INC017-049-142245-
/O.NEW.KIWX.SV.W.0079.170614T2155Z-170614T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Northern Indiana
555 PM EDT WED JUN 14 2017
The National Weather Service in Northern Indiana has issued a
* Severe Thunderstorm Warning for...
Western Fulton County in north central Indiana...
Northeastern Cass County in north central Indiana...
* Until 645 PM EDT
* At 555 PM EDT, a severe thunderstorm was located 7 miles northeast
of Royal Center, or 12 miles north of Logansport, moving northeast
at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Rochester, Kewanna, Fulton, Twelve Mile, Metea, Grass Creek, Nyena
Lake, Leases Corner, Fletcher, Lucerne and Marshtown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4091 8647 4101 8647 4113 8631 4100 8616
4088 8617 4078 8640 4091 8649
TIME...MOT...LOC 2155Z 241DEG 14KT 4093 8640
HAIL...1.00IN
WIND...60MPH
$$
MCD3 follow-up statements
149
WWUS53 KIWX 142208
SVSIWX
Severe Weather Statement
National Weather Service Northern Indiana
608 PM EDT WED JUN 14 2017
INC017-049-142245-
/O.CON.KIWX.SV.W.0079.000000T0000Z-170614T2245Z/
Fulton IN-Cass IN-
608 PM EDT WED JUN 14 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR WESTERN FULTON AND NORTHEASTERN CASS COUNTIES...
At 607 PM EDT, a severe thunderstorm was located 10 miles northeast
of Royal Center, or 10 miles southwest of Rochester, moving northeast
at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Rochester, Kewanna, Fulton, Twelve Mile, Metea, Grass Creek, Nyena
Lake, Leases Corner, Fletcher, Lucerne and Marshtown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4091 8644 4107 8639 4113 8631 4100 8616
4088 8617 4078 8639 4085 8641
TIME...MOT...LOC 2207Z 241DEG 14KT 4095 8634
HAIL...1.00IN
WIND...60MPH
$$
MCD475
WWUS53 KIWX 142222
SVSIWX
Severe Weather Statement
National Weather Service Northern Indiana
622 PM EDT WED JUN 14 2017
INC017-049-142245-
/O.CON.KIWX.SV.W.0079.000000T0000Z-170614T2245Z/
Fulton IN-Cass IN-
622 PM EDT WED JUN 14 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR SOUTHWESTERN FULTON AND NORTHEASTERN CASS COUNTIES...
At 622 PM EDT, a severe thunderstorm was located near Rochester,
moving northeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Rochester, Fulton, Nyena Lake, Twelve Mile, Metea and Marshtown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4100 8639 4105 8633 4111 8629 4100 8616
4088 8617 4081 8633 4089 8631
TIME...MOT...LOC 2222Z 241DEG 14KT 4098 8627
HAIL...1.00IN
WIND...60MPH
$$
MCD701
WWUS53 KIWX 142236
SVSIWX
Severe Weather Statement
National Weather Service Northern Indiana
636 PM EDT WED JUN 14 2017
INC017-049-142246-
/O.EXP.KIWX.SV.W.0079.000000T0000Z-170614T2245Z/
Fulton IN-Cass IN-
636 PM EDT WED JUN 14 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN FULTON AND
NORTHEASTERN CASS COUNTIES WILL EXPIRE AT 645 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
A severe thunderstorm watch remains in effect until 1000 PM EDT for
north central Indiana.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Northern Indiana.
LAT...LON 4100 8639 4105 8633 4111 8629 4100 8616
4088 8617 4081 8633 4089 8631
TIME...MOT...LOC 2236Z 241DEG 14KT 4100 8621
$$
MCDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:47 PM EDT, 3 hours 8 minutes earlier.
Area forecast discussion, Jun 14, 2:47 PM EDT, 3 hours 8 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 247 PM EDT Wed Jun 14 2017 .SYNOPSIS... Issued at 246 PM EDT Wed Jun 14 2017 Hot and humid conditions will continue into tonight and Thursday with chances for scattered showers and thunderstorms late this afternoon into this evening. A few thunderstorms could be strong to severe. Mainly dry conditions are expected later tonight into Thursday morning, followed by renewed chances for showers and thunderstorms Thursday afternoon as a weak cold front moves through. Lows tonight will drop to near 70 degrees, with highs on Thursday into the mid to upper 80s. Periodic chances for showers and thunderstorms will continue Friday into the weekend but temperatures will trend closer to normal with more comfortable humidity levels returning early next week. && .SHORT TERM...(This Afternoon through Thursday Night) Issued at 246 PM EDT Wed Jun 14 2017 The main focus for the remainder of the afternoon into this evening will be rain/storm chances and isolated hail/wind/hvy rain threats. Clouds and spotty showers will continue to impact portions of nw OH through 20/21z. Attention farther west into IN/sw Lower MI will turn to increasing shower/storm chances mid afternoon through early evening as upstream convective outflow on the leading edge of an IA impulse likely forces multiple convective clusters east into the local area. MLCAPE near 2000 j/kg west of I-69 and very moist environment should favor development as this weak forcing shifts into the area. Deep layer shear is only expected to max out near 20-25 knots which should again limit the severe threat to isolated at best (isolated wind gusts 40-60 mph and locally heavy rainfall). Latest HRRR/NMM/ARW solutions continue to suggest mainly dry conditions later this evening into Thursday morning in between forcing mechanisms. Lowered PoPs as a result, with lows once again on the warm side near 70 degrees. Weak height falls on the southeast fringe of an upper low broadening east across south-central Canada will send a weakening surface trough through late Thursday morning/afternoon. Deepending on the amount of heating/insolation and positioning on any outflows there could be a convective response into areas mainly east of US-31 during this time. SPC has this area highlighted in a marginal risk for severe storms as stronger cores could pose an isolated wind/hail threat once again. Drier/less humid air then briefly filters in to the entire area Thursday night into Friday morning. && .LONG TERM...(Friday through Wednesday) Issued at 246 PM EDT Wed Jun 14 2017 A somewhat active and continued warm pattern will persist later Friday through the weekend as several mid level impulses translate through in strengthening zonal flow. This mid level energy will initially be rather weak/low amplitude later Friday into Saturday resulting in lower PoPs. Better chances come Saturday night into Sunday as a more pronounced shortwave digs into the Upper Midwest/Western Great Lakes, forcing a stronger cold front through. Will have to watch this period for strong/severe linear convection and possible MCS given the strengthening flow/forcing with instability gradient in the vicinity. Cooler/mainly dry northwest flow then takes shape behind this front into next week with the only threat for rain/storms toward the middle of the week as another shortwave and attendant frontal zone swing through. && .AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon) Issued at 138 PM EDT Wed Jun 14 2017 A lull in convection at the terminal sites while tstms have been firing along the I55 corridor across IL early this aftn. Diurnal heating should help to destabilize the atmosphere ahead of the frontal boundary into this evening. Some inhibiting factors are weak lapse rates and shear to produce more than an isolated severe threat. Otherwise the main window for convection will be from about 21Z to 03Z for both sites this evening. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Steinwedel SHORT TERM...Steinwedel LONG TERM...Steinwedel AVIATION...Frazier Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jun 14, 4:40 AM EDT, 13 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 440 AM EDT Wed Jun 14 2017 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-150845- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 440 AM EDT Wed Jun 14 2017 /340 AM CDT Wed Jun 14 2017/ This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...Today and Tonight Scattered thunderstorms are expected today. A few slow moving storms may produce locally heavy rainfall this morning. Some storms may be strong or severe this afternoon and evening with damaging winds, hail, heavy rain and localized flooding possible. Afternoon heat index values will reach into the middle and upper 90s today. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There is a chance for thunderstorms Thursday...especially east of Interstate 69 where a few strong storms are possible. There is a chance for thunderstorms again from Friday afternoon through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-150845- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 440 AM EDT Wed Jun 14 2017 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and Tonight Scattered thunderstorms are expected today and tonight. A few storms could have wind gusts to 50 knots and large hail. Locally higher waves are also possible in and near thunderstorms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There is a chance for thunderstorms again from Friday afternoon through Sunday. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
In the hours before
Special weather statement, Jun 14, 4:24 PM EDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Northern Indiana
424 PM EDT WED JUN 14 2017
INZ023-024-142100-
Wabash-Miami-
424 PM EDT WED JUN 14 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN WABASH AND CENTRAL
MIAMI COUNTIES...
At 423 PM EDT, a strong thunderstorm was located over Peru, moving
northeast at 15 mph.
Winds in excess of 40 mph and dime size hail are possible with this
storm.
Locations impacted include...
Peru, Wabash, La Fontaine, Mexico, Wells, Erie, Denver, Roann, Lagro,
Chili, Richvalley, Stockdale, Servia, Deedsville, Lincolnville,
Speicherville, Treaty, Peoria, Gilead and Somerset.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4074 8617 4087 8617 4099 8606 4083 8564
4070 8564 4065 8577 4065 8586 4062 8586
4061 8588
TIME...MOT...LOC 2023Z 212DEG 25KT 4079 8607
MCDSpecial weather statement, Jun 14, 4:40 PM EDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Northern Indiana
440 PM EDT WED JUN 14 2017
INZ003-MIZ077-142115-
La Porte-Berrien-
440 PM EDT WED JUN 14 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LA PORTE AND
SOUTHWESTERN BERRIEN COUNTIES...
At 440 PM EDT/340 PM CDT/, a strong thunderstorm was located near
Trail Creek, moving northeast at 15 mph.
Winds in excess of 40 mph and dime size hail are possible with this
storm.
Locations impacted include...
Michigan City, La Porte, Trail Creek, New Buffalo, Three Oaks, Long
Beach, Pottawattamie Park, Michiana Shores, Grand Beach, Michiana,
Byron, Union Pier, Hudson Lake, Waterford, Pottawattomie Park,
Rolling Prarie, Pinola, Hesston and Springville.
This includes the following highways...
Interstate 80 in Indiana between mile markers 43 and 61.
Interstate 94 in Indiana between mile markers 35 and 45.
Interstate 94 in Michigan between mile markers 0 and 5.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4187 8682 4188 8679 4175 8652 4167 8653
4156 8677 4166 8690
TIME...MOT...LOC 2040Z 219DEG 14KT 4166 8678
MCDSpecial weather statement, Jun 14, 4:59 PM EDT, 56 minutes before
Special Weather Statement National Weather Service Northern Indiana 459 PM EDT WED JUN 14 2017 INZ022>024-142145- Wabash-Miami-Cass- 459 PM EDT WED JUN 14 2017 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL WABASH...EAST CENTRAL CASS AND NORTHWESTERN MIAMI COUNTIES... At 458 PM EDT, a strong thunderstorm was located near Peru, moving northeast at 20 mph. Winds in excess of 40 mph and half inch hail are possible with this storm. Locations impacted include... Logansport, Peru, Wabash, Grissom Afb, Mexico, Wells, Erie, Denver, Macy, Onward, Chili, Richvalley, New Waverly, Deedsville, Hoover, Adamsboro and Nead. LAT...LON 4076 8631 4099 8610 4081 8584 4065 8619 TIME...MOT...LOC 2058Z 237DEG 18KT 4076 8613 NWS
Special weather statement, Jun 14, 5:39 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Northern Indiana
539 PM EDT WED JUN 14 2017
INZ013-020-022-142230-
Cass-White-Pulaski-
539 PM EDT WED JUN 14 2017
...A STRONG THUNDERSTORM WILL AFFECT WHITE...SOUTHEASTERN PULASKI AND
NORTHWESTERN CASS COUNTIES...
At 538 PM EDT/438 PM CDT/, Several strong thunderstorms were located
across White County, moving northeast at 25 mph.
Wind gusts of 50 to 55 mph and dime size hail are possible with this
storm.
Locations impacted include...
Logansport, Monticello, Winamac, Monon, Brookston, Wolcott, Royal
Center, Pulaski, Reynolds, Chalmers, Burnettsville, Clymers,
Smithson, Indiana Beach, Idaville, Sitka, Star City, Thornhope,
Buffalo and Badger Grove.
This includes Interstate 65 between mile markers 185 and 198.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4084 8702 4084 8699 4085 8699 4107 8654
4095 8647 4091 8647 4091 8644 4069 8631
4067 8637 4069 8637 4069 8652 4074 8653
4074 8675 4068 8676 4068 8674 4066 8678
4056 8677 4056 8708 4080 8710
TIME...MOT...LOC 2138Z 249DEG 22KT 4081 8670
MCDSpecial weather statement, Jun 14, 5:42 PM EDT, 13 minutes before
Special Weather Statement National Weather Service Northern Indiana 442 PM CDT WED JUN 14 2017 INZ012-013-142230- Pulaski-Starke- 442 PM CDT WED JUN 14 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN PULASKI AND SOUTH CENTRAL STARKE COUNTIES... At 441 PM CDT, a strong thunderstorm was located 7 miles south of North Judson, or 7 miles northwest of Winamac, moving northeast at 10 mph. Wind gusts up to 50 mph and half inch hail are possible with this storm. Locations impacted include... Winamac, North Judson, Ripley, Beardstown, Bass Lake, Vanmeter Park, Denham and Ora. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4100 8677 4118 8687 4127 8664 4110 8647 TIME...MOT...LOC 2141Z 246DEG 10KT 4111 8673 MCD
Special weather statement, Jun 14, 5:45 PM EDT, 10 minutes before
Special Weather Statement National Weather Service Northern Indiana 545 PM EDT WED JUN 14 2017 INZ022>024-142230- Wabash-Miami-Cass- 545 PM EDT WED JUN 14 2017 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL WABASH...EAST CENTRAL CASS AND NORTHWESTERN MIAMI COUNTIES... At 545 PM EDT, a strong thunderstorm was located over Mexico, or near Peru, moving northeast at 15 mph. Wind gusts up to 50 mph and half inch hail are possible with this storm. Locations impacted include... Peru, Wabash, Grissom Afb, Mexico, Wells, Erie, Denver, Onward, Chili, Richvalley, New Waverly, Hoover, Adamsboro and Nead. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4067 8618 4080 8629 4095 8601 4076 8583 TIME...MOT...LOC 2145Z 241DEG 15KT 4078 8613 MCD
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 2:27 PM EDT | Special Weather Statement | IWX | Grant | 33 min |
| Jun 14, 2:51 PM EDT | Special Weather Statement | IWX | White | 24 min |
| Jun 14, 3:01 PM EDT | Special Weather Statement | IWX | Blackford, Grant | 29 min |
| Jun 14, 3:29 PM EDT | Special Weather Statement | IWX | Huntington | 46 min |
| Jun 14, 4:24 PM EDT | Special Weather Statement | IWX | Miami, Wabash | 36 min |
| Jun 14, 4:52 PM EDT | Severe Thunderstorm Warning | IWX | LaPorte, Pulaski, Starke, White | 38 min |
| Jun 14, 4:59 PM EDT | Special Weather Statement | IWX | Miami | 46 min |
| Jun 14, 5:39 PM EDT | Special Weather Statement | IWX | Cass, White | 51 min |
| Jun 14, 5:42 PM EDT | Special Weather Statement | IWX | Pulaski | 48 min |
| Jun 14, 5:45 PM EDT | Special Weather Statement | IWX | Miami | 45 min |
| Jun 14, 6:05 PM EDT | Special Weather Statement | IWX | Miami | 40 min |
| Jun 14, 6:14 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, Marshall | 31 min |
| Jun 14, 6:31 PM EDT | Severe Thunderstorm Warning | IWX | Kosciusko, Marshall | 29 min |
| Jun 14, 6:51 PM EDT | Special Weather Statement | IWX | Grant | 24 min |
| Jun 14, 6:59 PM EDT | Special Weather Statement | IWX | Kosciusko | 31 min |
| Jun 14, 7:18 PM EDT | Special Weather Statement | IWX | Grant | 27 min |
| Jun 14, 7:25 PM EDT | Special Weather Statement | IWX | LaPorte, Pulaski, Starke | 35 min |
| Jun 14, 7:55 PM EDT | Special Weather Statement | IWX | Fulton, Marshall, Starke | 35 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.